MAUDE Adverse Event Report: OSCOR INC. INTRODUCER KIT FOR IMPELLA®; INTRODUCER, CATHETER

OSCOR INC. INTRODUCER KIT FOR IMPELLA®; INTRODUCER, CATHETER
Model Number 0052-3000
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our investigation is still in progress ,follow up report will be submitted if we find any further additional information.
 
Event or Problem Description
It was reported that patient was presented to physician for 3 vessel disease, ejection fraction <20%.During high risk percutaneous coronary intervention physician was removing 14fr dilator and bleeding was discovered at the introducer's valve.To resolve bleeding, the decision was made to advance the impella cp into the introducer.Approximately 20ml blood was lost and no blood products or surgical intervention required to control the blood loss.Repositioning sheath was inserted into the introducer.Thereafter, manual compression was applied for 20 minutes.Physician initially thought there was an arterial puncture, however, advised after the intervention that it was not a complication nor a vessel damage.Micro puncture w/echo technique used for insertion.Procedure completed successfully by introducing the repo unit into the 14fr introducer.There was no patient harm reported.
 
Additional Manufacturer Narrative
The device was used in treatment.One 14f 13 cm long abiomed introducer sheath was returned from the customer without the dilator.There were no other accessories.Visible blood was found on the sheath and inside the sideport tubing.Upon initial inspection, the hemostatic valve was observed to be damaged.The valve was inspected in more detail under 10x magnification.The damage was found to be a tear that stemmed off of the valve split line.The introducer was first manually tested by introducing water through sideport of the sheath using a syringe.The introducer did not leak.Second leak test was performed as per iso liquid leakage test standard.The introducer failed the leak test at 200kpa with leakage from the hemostatic valve.The cause of this failure could be potentially related to the damage observed to the hemostatic valve when checked under 10x magnification.Returned device analysis reveals one 14f abiomed introducer sheath that is within manufacturing specifications.The tear in the hemostatic valve is the cause of the leakage/bleeding.The probable root cause of the tear could be off center dilator/device insertion during use out in the field.The reason for return was not confirmed, as no manufacturing defects were found.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.Per procedure adelante s2s introducer sheath in-process and final inspection: vacuum leak test - perform pressure and vacuum leak test per procedure, latest revision.This test is performed by qa on 100% of the product.Per procedure introducer set, silicone seal slitting: the operator is to visually inspect all the slit seals 100% with a microscope.Per qa procedure leak test - introducer/destino with seal- electronic tester : leak test is performed on 100% of the introducer sheaths per ifu :precautions: when assembling the sheath and dilator, care must be taken to insert the dilator tip straight through the center of the valve membrane in order to prevent inadvertent puncturing of the membrane.Directions for use: slowly retract the guidewire and dilator, leaving the sheath in position.The hemostasis valve will reduce the loss of blood and the inadvertent aspiration of air through the sheath.Introduce the catheter through the hemostasis valve/sheath and advance it into position.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
INTRODUCER KIT FOR IMPELLA®
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd
palm harbor FL 34683
MDR Report Key8880838
Report Number1035166-2019-00069
Device Sequence Number13525667
Product Code DYB
UDI-Device Identifier00813502011562
UDI-Public00813502011562
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2022
Device Model Number0052-3000
Device Catalogue Number0052-3000
Device Lot NumberC1-17047
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2019
Initial Date Received by Manufacturer 07/15/2019
Supplement Date Received by Manufacturer10/21/2019
Initial Report FDA Received Date08/09/2019
Supplement Report FDA Received Date10/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age84 YR